BlogFests and Blogathons (oh my)
So here's the New Deal on BlogFest Rev 2.0
The BlogFest for this weekend is unchanged. We will be meeting upstairs at Barley's in the Old City on Saturday, July 21st at 6PM for food, fun, and lively conversation.
The second BlogFest will still be held on the 28th, but not at Barley's in the Old City. Instead we will be at Bailey's in West Knoxville. They have WiFi access there so all participants in the Blogathon will still be able to come to the BlogFest, as long as they are less than 30 minutes away.
We'll be starting at 6PM, just as before, but it looks like I'll get to Bailey's around 2:30. I've been invited by Barry to join him on Cathy and Doug's Blogathon Team, and my shift is from 3PM until 9PM. We're blogging for STAR, The Shangri-La Therapeutic Academy of Riding. STAR teaches special people how to care for and ride horses, activities that provide tremendous benefits to their clients all in a fun, enjoyable setting.
Here's how I am doing my part to help them.
For my six hours, I'm going to pull a Harlan Ellison/Drew Carey mashup. (Now there's an ugly picture.) Early on in his career, Ellison would write short stories sitting inside the front window of a local bookstore. I'm going to do the same thing, except I'll be doing it in a noisy pub. As for the Drew Carey portion of the mashup, the story will be based on suggestions and contributions from the sponsors. When you make your pledge, leave a comment on this post, giving me a suggested title, a genre, a character name, or first line, and I will incorporate at least one suggestion from each sponsor into the story. (This applies even if you have already sponsored the team before I came along. Just send me your suggestions.) During the Blogathon, I'll post the completed section of the story every half hour, and will check the comments for sponsor suggestions on plot twists, new characters, or lines of dialog. I'll keep the story as interactive as possible, but that will depend on the quantity of sponsors and suggestions.
At the end of 6 hours, the story will be finished, and so will I. It figures to be a very intense 6 hours of concentrated writing broken up by a chicken wing or fish and chips every now and then. I may need a ride home or somebody's spare couch.
Now, here's how you can do your part. Go to Cathy's Blogathon sponsor page. Sign up and sponsor us. Be generous. Tell your friends to sign up as well. Then leave your suggestions here on this post. See how simple it is? Now if you really want to get in on the fun, monitor the posts here on Saturday, starting at 9AM, Cathy's shift. She'll be posting every half hour and has promised to have a webcam going. I'll take over at 3PM, and I promise NOT to have a webcam going. Remember, before the 28th, leave your suggestions on this post. Once my shift starts, leave your suggestions in comments on the story itself. By the way, you are welcome to come out to Bailey's and watch me write, but it isn't very exciting watching a guy sit and type for 6 hours. Barry will take over at 9PM, and I'm thinking we need a live streaming musical performance from him. Doug will bring us all home, taking the 3AM to 9AM shift.
So let's sum up,so I don't get accused of causing anyone any more headaches (and I will take care of it):
BlogFest 1 Jul 21, upstairs at Barley's in the Old City, 6PM
BlogFest 2 Jul 28, Bailey's in West Knoxville, 6PM
Blogathon Jul 28, Bailey's in West Knoxville, 3PM-9PM (My Shift)
Giddyup for STARWhere all the action takes place.
Please contact us by email if you wish to comment and we will enter it manually